Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 184, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 22, 2005, 6:26 AM CDT for Williamson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2005, 6:26 AM CDT (11:26 UTC)
- Expired
- Jul 22, 2005, 7:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Williamson County, TN
The radar
The Nashville radar (KOHX), 43 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2969 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 221127 SVROHX TNC187-221200- /O.NEW.KOHX.SV.W.0184.050722T1126Z-050722T1200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 626 AM CDT FRI JUL 22 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILLIAMSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF FRANKLIN * UNTIL 700 AM CDT * AT 618 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRANKLIN...AND MOVING SOUTH AT 25 MPH. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3603 8676 3592 8694 3584 8701 3583 8669 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:22 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 22, 3:22 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 322 AM CDT FRI JUL 22 2005 .DISCUSSION... LARGE THUNDERSTORM COMPLEX OVER NRN AND CNTRL KY APPEARS TO HAVE ITS SITES SET ON MIDDLE TN. THE STORMS ARE MOVING TOWARD THE SOUTH SOUTHEAST AT 30 MPH. A LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS EXISTS BEHIND THE INITIAL SURGE OF STRONGER STORMS. IR SAT IMAGERY DOES INDICATE THAT THE CLOUD TOPS HAVE WARMED OVER THE PAST SEVERAL HOURS. MODELS DO SPREAD MOISTURE ACROSS THE CWA LATER TODAY. SO...IT APPEARS THAT THE ACTIVITY TO THE NORTH WILL HOLD TOGETHER AS IT MOVES SOUTHWARD. TEMPS ARE CURRENTLY QUITE WARM ACROSS THE MID STATE AND DEW POINTS ARE RATHER ELEVATED AS WELL. THESE PREEXISTING CONDITIONS WILL HELP TO FUEL THE ACTIVITY TO THE NORTH WHEN IT DOES ARRIVE. SOME OF THE STORMS ARE CURRENTLY SEVERE ACROSS NRN KY AND SOUTHERN IN. A SLIGHT RISK OF SVR STORMS DOES EXIST TODAY ACROSS THE MID STATE SO THE SOUTHWARD EXTENSION OF A WATCH BOX CANNOT BE RULED OUT FOR A LITTLE LATER THIS MORNING. FOR POPS...INITIAL THINKING WAS TO GO WITH 50% ACROSS THE PLATEAU AND 40% ELSEWHERE. HOWEVER...GIVEN THE LATEST RADAR TRENDS...POPS WILL LIKELY NEED TO BE HIGHER. WILL ADJUST POPS UPWARD ACCORDING TO RADAR AND IR TRENDS AS WE GET TOWARD 4 AM. FOR TEMPS TODAY...WILL UNDERCUT THE MAV SLIGHTLY GIVEN THE APPROACHING PRECIP COMPLEX. SFC BOUNDARY MOVES SOUTH OF THE AREA TONIGHT. WILL STILL INCLUDE A CHANCE OF EVENING SHOWERS AND STORMS ACROSS THE SOUTHERN ZONE. ON SATURDAY...UPPER HIGH BEGINS TO EXERT ITS FORCE ACROSS THE MID STATE. HOT AND HUMID WEATHER TO THEN PREVAIL ALL THE WAY THROUGH MONDAY WITH UPPER 90S FOR HIGHS WEST OF THE PLATEAU. MIN TEMPS WILL DROP BACK DOWN TO NEAR SEASONAL LEVELS...AS DEW POINTS A FEW DEGREES LOWER WILL BE IN PLACE. IN THE EXT...UPPER HIGH SHIFTS EAST OF TN ON TUESDAY. THIS WILL ALLOW A COLD FRONT TO PUSH ACROSS THE AREA BY THURSDAY. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL EXIST ALONG AND JUST AHEAD OF THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 93 72 95 73 / 70 0 10 10 CLARKSVILLE 94 72 95 73 / 60 0 10 10 CROSSVILLE 87 67 89 67 / 80 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 21
Hazardous weather outlook, Jul 21, 10:30 AM CDT, 19 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1030 AM CDT THU JUL 21 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-221030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1030 AM CDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP ACROSS THE AREA...A FEW OF WHICH MAY BECOME SEVERE...WITH DAMAGING WINDS... DURING THE AFTERNOON. AFTERNOON HEAT INDICES OF 100 TO 105 DEGREES THIS AFTERNOON WILL OCCUR ACROSS THE WESTERN TWO THIRDS OF THE MID STATE...WITH THE HIGHEST READINGS IN THE NORTHWEST. ANYBODY WITH OUTDOOR ACTIVITIES PLANNED SHOULD PREPARE FOR THE HEAT. THIS INCLUDES THE ELDERLY... THOSE WITH HEALTH PROBLEMS AND THOSE WITHOUT AIR CONDITIONING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW OF WHICH COULD BECOME SEVERE...WITH DAMAGING WINDS. A HOT AIR MASS IS EXPECTED TO REMAIN OVER THE REGION INTO THE WEEKEND. MANY LOCATIONS ACROSS THE WESTERN TWO THIRDS WILL REACH INTO THE MID TO UPPER 90S...WITH HEAT INDICES NEAR 105 DEGREES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED. MAG
In the hours before
Special weather statement, Jul 22, 5:25 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT FRI JUL 22 2005 TNZ006>009-026>030-221125- CHEATHAM-DAVIDSON-MACON-MONTGOMERY-ROBERTSON-SMITH-SUMNER-TROUSDALE- WILSON- 525 AM CDT FRI JUL 22 2005 ...A STRONG GUST FRONT...AHEAD OF APPROACHING THUNDERSTORMS... WAS MOVING OVER THE NORTH CENTRAL MIDDLE TENNESSEE COUNTIES... NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS PRODUCING A GUST FRONT WITH WINDS FROM 40 TO 45 MPH OVER MONTGOMERY...ROBERTSON...SUMNER AND MACON COUNTIES. THIS GUST FRONT WAS MOVING RAPIDLY SOUTHWARD. WINDS OVER 40 MPH COULD BRING DOWN SMALL LIMBS. ALSO...FREQUENT LIGHTNING WILL OCCUR WITH THESE THUNDERSTORMS. DURING THIS MORNING RUSH HOURS...DRIVERS SHOULD BE ALERT FOR POOR VISIBILITY IN THE HEAVY RAIN...AND PONDING OF WATER ON THE ROADS. 31
Special weather statement, Jul 22, 6:23 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 623 AM CDT FRI JUL 22 2005 TNZ059-062-063-221210- CANNON-RUTHERFORD-WILLIAMSON- 623 AM CDT FRI JUL 22 2005 ...A STRONG GUST FRONT...AHEAD OF APPROACHING THUNDERSTORMS... IS MOVING ACROSS CENTRAL MIDDLE TENNESSEE... NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS PRODUCING A GUST FRONT WITH WINDS FROM 40 TO 45 MPH OVER WILLIAMSON...RUTHERFORD...AND CANNON COUNTIES. THIS GUST FRONT WAS MOVING RAPIDLY SOUTHWARD. WINDS OVER 40 MPH COULD BRING DOWN SMALL LIMBS AND SHALLOW ROOTED TREES. ALSO...OCASSIONAL WILL OCCUR WITH THESE THUNDERSTORMS. DURING THIS MORNING RUSH HOURS...DRIVERS SHOULD BE ALERT FOR POOR VISIBILITY IN THE HEAVY RAIN...AND PONDING OF WATER ON THE ROADS. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:49 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.